Discussions By Condition: I cannot get a diagnosis.

I Cannot Move!

Posted In: I cannot get a diagnosis. 3 Replies
  • Posted By: narnia81
  • September 18, 2007
  • 00:08 AM

http://www.steadyhealth.com/templates/subSilver/images/icon_minipost.gif for the last month and a half, I have experienced extreme muscle pain all over my body and fatigue. I went to the doctor about a week ago and they did some blood work. It came back positive for inflamation so they called me into the office again and did an EKG which was also elivated. The pain was so bad that I felt like I was a walking charlie horse and I would fall down a lot. The dr perscribed a low dose of prednisone and lortabs. The pain continued and eventually got worse. I was having pain that would start in my arm pit then into my breast and then into my face. Over this weekend that pain happened again but my face on the right side stayed numb along with part of my lips and my tongue. I immediately called the dr and they upped my dosage of the prednisone to 40mg. It certainly helped my leg pain, but my feet feel like they are asleep and my walking is unsteady so I use a cain. My upper body pain has stayed....in my arms, chest, back, ribs, neck and face. No matter how much pain meds I take it won't go away. Now I'm noticing that when I lay down my heart beats super hard and I break out in a sweat, sometimes drenching my clothes...my face starts to tingle and I get the pins and needles feeling again and in my hands. I have been unable to sleep for a long time now because of this. I'm only 26!! I'm scared to death...... any idea what can be going on???

Reply Flag this Discussion

3 Replies:

  • Look up myositis (muscle inflammation). There are several types. Or it might be tendon or ligament inflammation. Maybe a biopsy is called for?
    rad-skw 1,605 Replies
    • September 19, 2007
    • 11:23 AM
    • 0
    Flag this Response
  • the "official" diagnosis from my family dr is myalgia...and they are sending me to a neurologist next week. Now my left eye is acting funky like I have something blocking my view in the corner at times. *sigh* does this ever get better?
    Anonymous 42,789 Replies
    • September 19, 2007
    • 11:47 AM
    • 0
    Flag this Response
  • Low potassium levels? Potassium is an electrolyte that is critical to the function of nerve and muscles cells, including those in your heart. Low potassium (hypokalemia) has many causes. The most common cause of low potassium is excessive potassium loss in urine or from the gastrointestinal tract, such as due to:Certain diureticsChronic or severe vomiting or diarrheaImpaired kidney functionOverproduction of a hormone (aldosterone) that causes your kidneys to excrete more potassiumExcessive use of laxativesEating disordersRarely, low potassium is due to not getting enough potassium in your diet. Your serum potassium is normally 3.6 to 4.8 milliequivalents per liter (mEq/L). Having a very low level of potassium (less than 2.5 mEq/L) can be life-threatening and requires emergency medical attention. Signs and symptoms of low potassium include:WeaknessFatigueMuscle crampsConstipationAbnormal heart rhythms (arrhythmias)Treatment of low potassium is directed at the underlying cause and may include potassium supplements. If you're concerned about your potassium level, talk to your doctor. I know this doesn't address all your symptoms, but when you mentioned "charlie horse" I thought of hypokalemia.
    rad-skw 1,605 Replies
    • September 20, 2007
    • 10:00 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?